Alert archive / Minnesota / Areal Flood Warnings in 2014

Areal Flood Warning 1, NWS Twin Cities, MN

June 16, 20146 counties in Minnesota

NWS Twin Cities, MN issued this areal flood warning at Jun 16, 2014, 2:51 PM CDT for 6 counties in Minnesota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2014, 2:51 PM CDT (19:51 UTC)
Expired
Jun 16, 2014, 6:00 PM CDT
In force
3 hr
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Flood severity
None

Counties Chippewa County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Renville County, MN, Swift County, MN, Yellow Medicine County, MN

The radar

The Sioux Falls radar (KFSD), 163 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
1817 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

016 
WGUS43 KMPX 161951
FLWMPX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
251 PM CDT MON JUN 16 2014

MNC023-067-073-129-151-173-162300-
/O.NEW.KMPX.FA.W.0001.140616T1951Z-140616T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAC QUI PARLE MN-CHIPPEWA MN-KANDIYOHI MN-RENVILLE MN-SWIFT MN-
YELLOW MEDICINE MN-
251 PM CDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* FLOOD WARNING FOR...
  CHIPPEWA COUNTY IN WEST CENTRAL MINNESOTA...
  KANDIYOHI COUNTY IN CENTRAL MINNESOTA...
  LAC QUI PARLE COUNTY IN WEST CENTRAL MINNESOTA...
  RENVILLE COUNTY IN CENTRAL MINNESOTA...
  SWIFT COUNTY IN WEST CENTRAL MINNESOTA...
  YELLOW MEDICINE COUNTY IN WEST CENTRAL MINNESOTA...

* UNTIL 600 PM CDT

* AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOWLY MOVING SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL 
  ACROSS THE WARNED AREA. RADAR INDICATED THAT BETWEEN ONE HALF AND
  AN INCH AND A HALF OF RAIN HAS ALREADY FALLEN OVER PORTIONS OF
  THE AREA... WITH ADDITIONAL AMOUNTS OF OVER AN INCH POSSIBLE.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
  SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...APPLETON...
  BENSON...GRANITE FALLS...MADISON...MONTEVIDEO...OLIVIA...WILLMAR...
  BIG STONE NATIONAL WILDLIFE REFUGE...LAC QUI PARLE STATE PARK...
  LAKE HASSEL...LAKE OLIVER...MONSON LAKE STATE PARK...NORWAY LAKE...
  SIBLEY STATE PARK AND UPPER SIOUX AGENCY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT 
TO CROSS WATER COVERED BRIDGES...DIPS... OR LOW WATER CROSSINGS.
NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT 
OR IN A VEHICLE.

&&

LAT...LON 4527 9646 4526 9630 4519 9612 4541 9612
      4541 9477 4446 9472 4457 9509 4470 9532
      4469 9536 4454 9536 4453 9560 4463 9563
      4462 9624 4482 9625 4481 9646

$$

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood warning went out at Jun 16, 1:46 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 16, 1:46 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
146 PM CDT MON JUN 16 2014

.UPDATE...
ISSUED AT 111 PM CDT MON JUN 16 2014

UPDATED TO INCLUDE 18Z AVIATION DISCUSSION BELOW.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 421 AM CDT MON JUN 16 2014

ALL IS CALM ACROSS THE REGION EARLY THIS MORNING BUT THAT IS GOING
TO CHANGE TODAY WITH A SEVERE WEATHER THREAT DEVELOPING BY
AFTERNOON AND CONTINUING THROUGH THE NIGHT. ALTHOUGH WE ARE ONLY
TALKING ABOUT THE NEXT 24 HOURS...THERE IS CONSIDERABLE SPREAD IN
BOTH THE DETERMINISTIC MODELS AND THE VARIOUS WRF/S WITH REGARD TO
THE CONVECTIVE DEVELOPMENT TODAY/TONIGHT ALONG WITH THE QPF
PLACEMENT. PART OF PROBLEM IS TIED TO THE DEVELOPMENT OF A SURFACE
BOUNDARY ACROSS NORTHERN MN AND STRETCHING BACK INTO THE EASTERN
DAKOTAS. THIS IS ASSOCIATED WITH THE UPPER LOW SPINNING JUST NORTH
OF MN THIS MORNING. IN ADDITION...A WARM FRONT WILL BE LIFTING
NORTH INTO NEBRASKA AND IOWA LATER TODAY. ON THE ONE EXTREME...THE
NSSL WRF WOULD KEEP CONVECTION TO THE NORTH AND SOUTH OF OUR FA
TODAY AND TONIGHT...FOCUSED ALONG THE AFOREMENTIONED BOUNDARIES.
THE NSSL WRF DEVELOPS AN MCS THIS MORNING OVER EASTERN NE AND
MOVES IT ACROSS IA THIS AFTERNOON AND EVENING. THIS CERTAINLY
DISRUPTS THE LOW LEVEL FLOW AND MOISTURE TRANSPORT INTO SOUTHERN
MN. AT THE OTHER END IS THE SPC WRF. IT DOESN/T MAKE SUCH A BIG
DEAL OUT OF THE MCS IN NE THIS MORNING WITH SCATTERED ELEVATED
CONVECTION DEVELOPING OVER EASTERN SD AND SW MN. THIS ACTIVITY
THEN MOVES NORTHEAST ACROSS THE FA DURING THE AFTERNOON WITH A
MORE ROBUST LINE OF STORMS DEVELOPING IN WESTERN MN THIS EVENING
AND SPREADING RAPIDLY EASTWARD DURING THE NIGHT. WE ARE SEEING
ACCAS IN THE SATELLITE IMAGERY ATTM NW OF KFSD AS WELL AS ACROSS
SOUTH CENTRAL NE WITH THE SPC WRF LOOKING A LITTLE BETTER AT THIS
POINT. OUR FORECAST FOR TODAY/TONIGHT IS MODELED MORE TOWARDS THE
SPC WRF SOLUTION WITH HIGH POPS ACROSS THE FA THIS AFTERNOON AND
TONIGHT.

IF CONVECTION DOES TAKE OFF LATE TODAY/THIS EVENING...THE STORMS
WOULD LIKELY BE SURFACE BASED ACROSS FAR SOUTHERN MN. A LARGE
SWEEPING HODOGRAPH IS SEEN AT KFRM ALONG WITH LARGE AMOUNTS OF
HELICITY. HENCE...SUPERCELLS JUST NORTH OF THE APPROACHING WARM
FRONT WOULD HAVE TORNADIC POTENTIAL. THE CIPS ANALOG THREAT FOR
TODAY IS A BUSY ONE ACROSS EASTERN SD...SOUTHERN MN...NE AND IA.
THIS LINES UP WELL WITH THE DAY ONE SLIGHT RISK. CELLS FARTHER
NORTH WOULD HAVE A WIND/HAIL THREAT. IT IS INTERESTING TO NOTE
THAT THE GFS HAS A H7 WIND MAX OF 50 KNOTS PASSING ACROSS SOUTHERN
MN THIS EVENING...AIDING IN BOWING CELLS AND A DAMAGING WIND
THREAT. A SEVERE MENTION WAS INCLUDED IN THE FORECAST FOR THE
SOUTHERN TWO ROWS OF OUR MN COUNTIES.

ANOTHER CONCERN FOR MAINLY TONIGHT IS A HEAVY RAIN EVENT ACROSS
PARTS OF SOUTHERN MN AND WEST CENTRAL WI. EVEN THOUGH THERE IS
SPREAD IN THE DETERMINISTIC MODELS...THE GFS AND GEM REGIONAL
POINT TO THE POTENTIAL FOR 3 TO 6 INCHES OF RAIN FROM SOUTH
CENTRAL MN ACROSS THE SOUTH METRO TO EAU CLAIRE. THE ECMWF IS MORE
SOUTH CENTRAL MN TO THE SOUTH METRO. WE DISCUSSED ISSUING A FLASH
FLOOD WATCH WITH OUR NEIGHBORING OFFICES...BUT THE LOW CONFIDENCE
IN HOW THE CONVECTION UNFOLDS TODAY AND TONIGHT KEPT US FROM
ISSUING ONE. THE EXCEPTION WAS KFSD WHERE THERE IS BETTER
AGREEMENT IN THE SOLUTIONS FOR THEIR AREA ON CONVECTIVE TRENDS
ALONG WITH THE FACT THAT SEVERAL INCHES OF RAIN JUST FELL A DAY
AGO. IF THIS RAIN WOULD MATERIALIZE TONIGHT...ITS HARD TO SEE HOW
WE WOULD NOT HAVE FLASH FLOODING ISSUES AT LEAST FROM FARIBAULT
THROUGH RED WING TO EAU CLAIRE WHERE 3 TO 4+ INCHES OF RAIN FELL
SATURDAY NIGHT NIGHT/SUNDAY. HOPEFULLY THINGS WILL BECOME A LITTLE
CLEARER FOR THE DAY SHIFT WITH REGARDS FOR ISSUING A WATCH.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 421 AM CDT MON JUN 16 2014

NOT MUCH HAS CHANGED IN THINKING DURING THE EXTENDED PERIOD...
WITH VERY ACTIVE WEATHER STILL EXPECTED THROUGH THURSDAY...WITH
THE POTENTIAL FOR HEAVY RAIN AND SEVERE WEATHER EACH DAY. FRIDAY
AND BEYOND...IT DEPENDS ON THE MODEL YOU CHOOSE...WITH THE ECMWF
MAINLY DRY WITH SEASONABLE TEMPS THROUGH THE WEEKEND...WITH THE
GFS/GEM KEEPING THINGS UNSETTLED /THOUGH MINUS THE SEVERE WEATHER
AND HEAVY RAIN THREAT/ RIGHT THROUGH THE WEEKEND.

AT H5...MODELS ARE IN GOOD AGREEMENT ON THE EVOLUTION OF THINGS
THROUGH THURSDAY. TUESDAY THROUGH THURSDAY...AN UPPER RIDGE WILL
BE BUILDING FROM THE UPPER MS VALLEY ON EAST. OUT WEST A
SIGNIFICANT CHUNK OF ENERGY WILL BREAK OFF FROM THE MEAN NE PAC
TROUGH AND WORK ACROSS THE NRN ROCKIES TOWARD THE SRN CANADIAN
PRAIRIES. THIS WILL BRING ABOUT 3 STRAIGHT DAYS OF MODERATE SW
FLOW ALOFT. FRIDAY ONWARD...MODELS ARE DIVERGING A BIT MORE. THE
GFS/GEM CONTINUE TO SHOW A CLOSED LOW DEVELOPING THURSDAY NIGHT
THAT SLOWLY WORKS SOUTH ACROSS MN THROUGH THE WEEKEND...WHILE THE
ECMWF IS BACK TO SHOWING A MORE OPEN WAVE THAT SLIDES ACROSS NRN
MN SATURDAY AND IS OFF INTO THE GREAT LAKES BY SUNDAY.

AT THE SFC...THE UPPER THROUGH OFF TO OUR WEST WILL KEEP A LEE
SIDE LOW MORE OR LESS IN PLACE ACROSS THE WRN DAKOTAS
TUE/WED...WITH AN ASSOCIATED WARM FRONT EXTENDING EAST ACROSS SRN
MN INTO CENTRAL/SRN WI. BY THURSDAY...THIS WRN SFC TROUGH WILL BE
SLOWLY WORKING ACROSS THE UPPER MS VALLEY. FROM FRIDAY ON...THE
GFS/GEM SOLUTION WOULD HAVE A SFC LOW MORE OR LESS FOLLOWING THE
H5 LOW SOUTH ACROSS MN...WHILE THE ECMWF HAS HIGH PRESSURE
BUILDING INTO MN/WI ON SATURDAY.

FOR TUESDAY AND WEDNESDAY...THE BIG QUESTION TO ANSWER WILL BE
WHERE WILL THE WARM FRONT BE. THE AIRMASS SOUTH OF THE BOUNDARY
WILL BE HIGHLY UNSTABLE...AS TEMPERATURES PUSH 90 WITH DEWPS IN
THE LOWER 70S...THOUGH THIS WARM SECTOR WILL BE CAPPED AS H7 TEMPS
PUSH 12C. ALONG AND NORTH OF THE FRONT...THERE WILL BE THE THREAT
FOR SEVERE CONVECTION BOTH DAYS. BASED ON THE ORIENTATION OF THE
LLJ FROM DETERMINISTIC MODELS...TUESDAY WOULD FAVOR THE ERN CWA AS
MODELS SHOW THE LLJ AND ASSOCIATED MOISTURE TRANSPORT FROM ABOUT
KC TOWARD THE ST. CROIX RIVER VALLEY. WEDNESDAY...THE FOCUS SHOULD
SHIFT WEST AS THE LLJ STRENGTHENS ACROSS THE ERN DAKOTAS AS THE
WRN SYSTEM BEGINS TO EJECT TO THE EAST. HOWEVER...GIVEN THE DEGREE
OF INSTABILITY EXPECTED ALONG/SOUTH OF THE FRONT...YOU CAN NOT
RULE OUT ACTIVITY HAPPENING ANYWHERE ALONG THE BOUNDARY. WITH THE
UNCERTAINTY PRESENT...HAVE HIGH CHANCE POPS PAINTED ALONG THE
REGION WHERE THE FRONT IS MOST LIKELY TO BE BOTH DAYS. THE
PROBABILITY FOR PRECIP WILL BE GREATEST BETWEEN 18Z AND 06Z...WITH
THE 06Z TO 18Z PERIODS LOOKING TO BE RECHARGE HOURS. FROM THE
SEVERE PERSPECTIVE...GIVEN THE DEGREE OF INSTABILITY AND DEEP
LAYER SHEAR WITHIN THE UPPER WSW FLOW...ANYTHING THAT GOES ALONG
THE BOUNDARY WILL HAVE THE POTENTIAL TO BE SEVERE. THE MAIN
THREATS WOULD BE FROM WIND AND HAIL AS BOTH DAYS WILL BE LACKING
THE STRONG LLJ THAT IS RESULTING IN THE ENHANCED LOW LEVEL SHEAR
AND TORNADO PROBABILITIES FOR TODAY. OF COURSE WITH PWATS EXPECTED
TO NEAR OR ABOVE 1.5 INCHES /150 PERCENT OF NORMAL/...BOTH DAYS
WILL FEATURE THE CONTINUED THREAT OF HEAVY RAIN AND FLASH
FLOODING.

FOR WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...THE LLJ AND
ASSOCIATED H85 THETA-E RIDGE WILL SLOWLY WORK EAST ACROSS THE
MPX CWA. IN ADDITION TO THIS...H7 TEMPS WILL BEGIN TO COOL ENOUGH
TO REDUCE THE STRENGTH OF CAPPING ACROSS THE AREA. ALL OF THIS
SPELLS THE POTENTIAL FOR ANOTHER 24-36 HOUR PERIOD THAT FEATURES
SEVERAL WAVES OF THUNDERSTORMS /LIKE WHAT WAS SEEN FRIDAY NIGHT
THROUGH SUNDAY MORNING/. BECAUSE OF THE WIDESPREAD NATURE OF
CONVECTION EXPECTED...THE SEVERE THREAT SHOULD BE SOMEWHAT
DIMINISHED AFTER WEDNESDAY NIGHT AS INSTABILITY WILL NOT BE
ALLOWED TO BUILD UP LIKE IT WILL TUE/WED. OF COURSE THE THREAT FOR
MULTIPLE ROUNDS OF THUNDERSTORMS IN THIS PERIOD WILL KEEP THE
FLASH FLOOD THREAT GOING.

GIVEN THE MODEL SPREAD FROM FRIDAY ON...CONFIDENCE IN THE FORECAST
DECREASES CONSIDERABLY...WITH THE SLIGHT CHANCE AND CHANCE POPS
IN THE FORECAST THROUGH THE WEEKEND THE RESULT OF THE GFS/GEM
SOLUTIONS. FORTUNATELY IN BOTH THE CASE OF THE GFS/GEM...DEEPER
MOISTURE WILL BE OUT OF THE AREA...WITH ACTIVITY LOOKING TO BE
MORE SCATTERED AND THE RESULT OF THE BUILDUP OF INSTABILITY
BENEATH THE COLD POCKET OF THE CLOSED UPPER LOW. AT THIS
POINT...GIVEN HOW AMPLIFIED THE MODELS SHOW THE FLOW BEING AROUND
NORTH AMERICA THIS WEEKEND...WOULD FAVOR THE DEEPER/SLOWER
SOLUTIONS DEPICTED BY THE GEM/GFS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 111 PM CDT MON JUN 16 2014

FORECAST LOOKS TO DEGRADE STEADILY AND SIGNIFICANTLY GOING INTO
THE LATE AFTERNOON ADN EVENING HOURS DUE TO EXPECTED CLUSTERS OF
RAIN/TSTMS TO SHIFT ACROSS THE AREA LATER TODAY. THERE IS THE
POTENTIAL FOR THUNDERSTORMS TO CONTAIN STRONG WINDS...BUT UNTIL
CLEAR TRACKS OF INDIVIDUAL CELLS EBCOME APPARENT...HAVE OPTED TO
JUST REDUCE CONDS TO IFR VSBY WITH MVFR CIGS AND CAN AMEND THE TAF
TO INCLUDE ANY STRONG WINDS AS NEEDED. ONCE THE STORMS PUSH
THRU...WINDS WILL DIMINISH AND THE ADDED SFC MOISTURE WILL
CONTRIBUTE TO FOG AND/OR LOW STRATUS DEVELOPMENT DURING THE
OVERNIGHT HOURS INTO DAYBREAK. CONDS THEN IMPROVE THRU THE REST OF
TMRW MRNG. ADDITIONAL STORMS ARE POSSIBLE LATE TUE AFTN...TOO
EARLY FOR INCLUSION ATTM.

KMSP...SHOWERS LIKELY TO MOVE INTO THE KMSP AREA JUST BEFORE 00Z
THIS EVENING THEN A ROUND OF TSTMS CAN BE EXPECTED STARTING AROUND
00Z AND LASTING A FEW HRS. SOME OF THESE TSTMS MAY CONTAIN STRONG
WINDS...IN EXCESS OF 35 KT AND POSSIBLY SEVERE STRENGTH OF 50 KT.
WILL CONTINUE TO MONITOR AND AMEND AND/OR UTILIZE OTHER PRODUCTS
AS NECESSARY. THE STORMS LOOK TO WIND DOWN APPROACHING 06Z...THEN
THE CONCERN TURNS TO FOG/LOW STRATUS. AM NOT LOOKING FOR VSBY TO
DROP TO LESS THAN 2SM BUT THERE IS A GOOD CHC OF HAVING CEILINGS
DROP TO BELOW 1700 FT WITHIN A COUPLE HOURS OF DAYBREAK. CONDS
THEN IMPROVE DURG THE DAY TMRW...BUT ADDITIONAL SHWRS AND POSSIBLY
TSTMS LOOK TO DEVELOP LATE TMRW AFTN INTO TMRW EVE. THESE WILL BE
LOOKED AT FURTHER FOR THE 00Z TAF.

/OUTLOOK FOR KMSP/
WED...VFR. MVFR SHRA/TSRA POSSIBLE. WINDS SE 10-15 KTS.
THU...MVFR/IFR WITH SHRA/TSRA LIKELY. WINDS SE 10-15 KTS.
FRI...VFR. MVFR SHRA/TSRA POSSIBLE. WINDS SW 5-10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MNZ064-065-067-
     073>078-082>085-091>093.

WI...NONE.
&&

UPDATE...JPC
SHORT TERM...RAH
LONG TERM...MPG
AVIATION...JPC
Hazardous weather outlook, Jun 16, 11:21 AM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1121 AM CDT MON JUN 16 2014

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
171100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1121 AM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE AREA
FROM SOUTHWEST TO NORTHEAST THIS AFTERNOON INTO TONIGHT. THE
GREATEST RISK FOR SEVERE WEATHER IS EXPECTED ACROSS SOUTHERN
MINNESOTA THIS AFTERNOON AND EVENING...WHERE VERY LARGE
HAIL...DAMAGING STRAIGHT LINE WINDS AND A FEW TORNADOES WILL
BE POSSIBLE.

IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE
ACTIVITY TODAY AND TONIGHT. GIVEN RECENT WET CONDITIONS...THIS
WILL POSE A THREAT FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN
EFFECT FOR PORTIONS OF SOUTHWEST AND SOUTHERN MINNESOTA WHERE THE
HEAVIEST RAIN WILL OCCUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WAVES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM TUESDAY
THROUGH FRIDAY. SEVERE STORMS WILL BE POSSIBLE WITH ANY ACTIVITY
THAT DEVELOPS TUESDAY THROUGH THURSDAY. IN ADDITION...SEVERAL
INCHES OF RAIN ARE POSSIBLE THROUGH LATE WEEK...WHICH WILL LEAD
TO CONTINUED FLOODING CONCERNS. THE FLOODING THREAT IS EXPECTED TO
TRANSITION FROM MORE OF A FLASH FLOOD THREAT AT THE BEGINNING OF
THE WEEK...TO MORE OF A MAIN STEM RIVER FLOOD THREAT THE END OF
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS
AFTERNOON THROUGH TONIGHT. IN ADDITION...SPOTTER ACTIVATION WILL
LIKELY BE NEEDED AT TIMES TUESDAY THROUGH THURSDAY.

In the hours before

Special weather statement, Jun 16, 1:07 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
107 PM CDT MON JUN 16 2014

MNZ054>056-064-161900-
CHIPPEWA-LAC QUI PARLE-SWIFT-YELLOW MEDICINE-
107 PM CDT MON JUN 16 2014

AT 104 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 9 MILES WEST OF MORITZ....IN DEUEL COUNTY SOUTH DAKOTA.
THIS STORM WAS MOVING EAST AT 55 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MARIETTA.
  FLORIDA CREEK WILDLIFE MANAGEMENT AREA.
  CANBY AIRPORT.
  MADISON AIRPORT.
  PROVIDENCE.
  BOYD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4525 9645 4526 9632 4519 9612 4529 9612
      4539 9532 4491 9542 4487 9549 4473 9546
      4456 9551 4457 9562 4462 9561 4463 9563
      4462 9610 4466 9646
TIME...MOT...LOC 1805Z 268DEG 46KT 4487 9671
Special weather statement, Jun 16, 2:10 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
210 PM CDT MON JUN 16 2014

MNZ054-162015-
LAC QUI PARLE-
210 PM CDT MON JUN 16 2014

...FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS IS LIKELY IN
THE AREA...

AT 208 PM CDT...THUNDERSTORMS WITH HEAVY RAINFALL WERE MOVING
THROUGH CENTRAL AND NORTHERN LAC QUI PARLE COUNTY. THESE STORMS WERE
QUICKLY PRODUCING RAINFALL TOTALS OF A HALF TO ONE INCH.

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.

&&

LAT...LON 4518 9647 4525 9629 4522 9625 4523 9622
      4520 9617 4519 9611 4516 9609 4515 9603
      4510 9599 4484 9645
Special weather statement, Jun 16, 2:21 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
221 PM CDT MON JUN 16 2014

MNZ054>056-064-162015-
CHIPPEWA-LAC QUI PARLE-SWIFT-YELLOW MEDICINE-
221 PM CDT MON JUN 16 2014

AT 219 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES NORTHEAST OF MADISON...OR 12 MILES NORTHWEST OF
LAC QUI PARLE STATE PARK. THIS STORM WAS MOVING EAST AT 30 MPH.

HAIL UP TO DIME SIZE...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CERRO GORDO.
  APPLETON.
  MILAN.
  HOLLOWAY.
  MONTEVIDEO AIRPORT.
  HAGEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4523 9622 4520 9617 4520 9611 4525 9613
      4533 9612 4541 9561 4490 9550 4475 9616
      4522 9624
TIME...MOT...LOC 1921Z 251DEG 25KT 4509 9609

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 10:50 AM CDTRiver Flood WarningMPXBrown7 days
Jun 16, 10:50 AM CDTRiver Flood WarningMPXChippewa, Lac qui Parle, Yellow Medicine24 days
Jun 16, 11:08 AM CDTFlash Flood WatchMPXBlue Earth, Brown, Faribault, Freeborn, Goodhue, Le Sueur and 10 more13 hr
Jun 16, 1:07 PM CDTSpecial Weather StatementMPXChippewa, Lac qui Parle, Swift, Yellow Medicine53 min
Jun 16, 2:10 PM CDTSpecial Weather StatementMPXLac qui Parle65 min
Jun 16, 2:21 PM CDTSpecial Weather StatementMPXChippewa, Lac qui Parle, Swift54 min
Jun 16, 3:14 PM CDTAreal Flood WarningMPXBrown, Nicollet, Redwood, Renville, Sibley3 hr
Jun 16, 3:31 PM CDTSpecial Weather StatementMPXMartin44 min
Jun 16, 3:43 PM CDTAreal Flood WarningMPXBlue Earth, Faribault, Martin, Watonwan3 hr
Jun 16, 3:46 PM CDTSevere Thunderstorm WarningMPXMartin, Watonwan44 min
Jun 16, 4:08 PM CDTTornado WarningMPXMartin37 min
Jun 16, 4:19 PM CDTHigh Wind WarningMPXAnoka, Brown, Carver, Chippewa, Chisago, Dakota and 23 more9 hr
Jun 16, 4:23 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Brown, Watonwan52 min
Jun 16, 4:33 PM CDTFlash Flood WarningMPXMartin, Watonwan3 hr
Jun 16, 4:34 PM CDTSevere Thunderstorm WarningMPXMartin56 min
Jun 16, 5:00 PM CDTAreal Flood WarningMPXFreeborn, Steele, Waseca4 hr
Jun 16, 5:14 PM CDTTornado WarningMPXMartin31 min
Jun 16, 5:17 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Watonwan58 min
Jun 16, 5:28 PM CDTSevere Thunderstorm WarningMPXFaribault, Martin62 min
Jun 16, 5:31 PM CDTFlash Flood WarningMPXBlue Earth, Watonwan3 hr
Jun 16, 5:31 PM CDTSevere Thunderstorm WarningMPXBlue Earth44 min
Jun 16, 5:39 PM CDTTornado WarningMPXBlue Earth36 min
Jun 16, 5:56 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice, Waseca49 min
Jun 16, 6:02 PM CDTSevere Thunderstorm WarningMPXFaribault, Freeborn58 min
Jun 16, 6:07 PM CDTFlash Flood WarningMPXBlue Earth, Le Sueur, Rice, Waseca3 hr
Jun 16, 6:20 PM CDTSevere Thunderstorm WarningMPXSteele40 min
Jun 16, 6:42 PM CDTFlash Flood WarningMPXBlue Earth, Faribault, Freeborn, Steele, Waseca3 hr
Jun 16, 6:59 PM CDTSevere Thunderstorm WarningMPXFreeborn31 min

Nearby

Areal Flood Warnings in Minnesota, 2014Every areal flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.